Hail, Scott
- When
- May 14, 5:52 PM CST
- Where
- Scott County, 10.26 mi W of Scott State Park
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.680, -101.110
Isolated incidents of hail occurred on this day.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Isolated incidents of hail occurred on this day.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at May 14, 2:47 PM CST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 347 PM CDT MON MAY 14 2007 .DISCUSSION... DAYS 1-2... A SHORTWAVE TROUGH AND ASSOCIATED COLD FRONT WILL PUSH ACROSS THE CENTRAL PLAINS TONIGHT. MID TO HIGH LEVEL WINDS WERE LIGHT IN THE WARM SECTOR SO WIDESPREAD OR HIGH END SEVERE WEATHER IS NOT EXPECTED. ALSO THE LOW LEVEL MOISTURE WAS FAIRLY DILUTED IN THE VERTICAL SO SFC BASED CAPES WERE ONLY MARGINAL TO MODERATE. A FEW WIND GUSTS AS HIGH AS 60 MPH ARE POSSIBLE WITH THESE HIGH BASED STORMS THIS EVENING IN OUR W/NW COUNTIES. LOCALLY HEAVY RAINS ARE POSSIBLE ALONG THE FRONT TONIGHT THOUGH AND FAIRLY HIGH POPS WERE MAINTAINED AND EVEN RAISED IN A FEW PLACES. THE BEST CHANCE FOR HEAVY RAIN WILL BE IN OUR NORTHERN COUNTIES. PREVIOUS TEMP FCST LOOKED ON TRACK AND ONLY MINOR TWEAKS WERE NEEDED. THE PRECIP SHOULD END FROM NW TO SE TUE MORNING WITH SOME CLEARING IN THE AFTERNOON. DAYS 3-7... WILL KEEP MOST OF THE EXTENDED ALONE AND NOT CHANGE ANYTHING...WITH THE EXCEPTION OF POPS FOR SUNDAY NIGHT INTO TUESDAY MORNING. BOTH THE GFS AND ECMWF ARE ADVERTISING AN ELONGATED TROUGH COMING THROUGH THE PLAINS AND WESTERN KANSAS ABOUT SUNDAY NIGHT...AND LASTING IN THE AREA THROUGH TUESDAY. THIS COULD BRING SOME WIDESPREAD CONVECTION WITH IT. FOR NOW...PLACED 20 POPS FOR RW-/TRW- THEN...AND WILL HAVE TO TWEAK UP OR DOWN AS THAT TIME FRAME APPROACHES. ALSO...DUE TO THE ADDED POPS MENTIONED ABOVE...LOWERED MAX TEMPS A TAD IN BOTH MONDAY AND TUESDAY PERIODS. && .AVIATION... SOUTHWEST WINDS AT 20G30KT WILL PERSIST THROUGH SUNDOWN...THEN SETTLE TO SOUTH AT 15G23KTS. VFR CLOUDS CAN BE EXPECTED THROUGH ABOUT 03Z...WITH SCATTERED THUNDERSTORMS MOVING IN FROM THE NORTHWEST...PRODUCING LOCAL CIGS AOB MVFR CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... DDC 56 71 45 71 / 60 40 0 0 GCK 56 70 46 71 / 80 20 0 0 EHA 56 71 48 71 / 50 20 0 0 LBL 56 71 48 72 / 50 30 0 0 HYS 56 70 45 72 / 80 30 0 0 P28 60 72 45 73 / 60 60 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN24/12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 512 AM CDT MON MAY 14 2007 KSZ030-031-045-046-064>066-074>081-084>090-151015- TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-STANTON-GRANT- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE- CLARK-COMANCHE-BARBER- 512 AM CDT MON MAY 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHWEST AND SOUTH CENTRAL KANSAS DURING THE OVERNIGHT HOURS. THE MAIN HAZARD FROM THESE STORMS WILL BE SMALL HAIL...WIND GUSTS UP TO 50 MPH AND PERIODS OF VERY HEAVY RAIN. RAINFALL AMOUNTS OVERNIGHT ARE EXPECTED TO AVERAGE BETWEEN ONE HALF TO THREE QUARTERS OF AN INCH. A FEW LOCATIONS NEAR INTERSTATE 70 MAY SEE IN EXCESS OF ONE INCH WHICH MAY CAUSE SOME PONDING OF WATER ON ROADWAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ043-044-061>063-151015- SCOTT-LANE-HAMILTON-KEARNY-FINNEY- 512 AM CDT MON MAY 14 2007 /412 AM MDT MON MAY 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR A COLD FRONT WHICH WILL EXTEND ACROSS NORTHWEST KANSAS LATE THIS AFTERNOON. THE MAIN HAZARD FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS WILL THEN BECOME MORE NUMEROUS OVER THE AREA EARLY TONIGHT AS A COLD FRONT MOVES SOUTHEAST ACROSS THE AREA. THE MAIN HAZARD FROM THESE STORMS WILL BE HEAVY RAIN. RAINFALL AMOUNTS OVERNIGHT ARE EXPECTED TO AVERAGE BETWEEN ONE HALF TO THREE QUARTERS OF AN INCH. LOCAL ACCUMULATIONS IN EXCESS OF ONE INCH WILL ALSO BE POSSIBLE WHICH MAY CAUSE SOME PONDING OF WATER ON ROADWAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC BURGERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 605 PM CDT MON MAY 14 2007 KSZ061-142345- HAMILTON- 505 PM MDT MON MAY 14 2007 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST HAMILTON COUNTY... AT 502 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTH OF SYRACUSE...MOVING NORTHEAST AT 5 MPH. PENNY SIZE HAIL IS POSSIBLE WITH THIS STORM. LAT...LON 3820 10175 3815 10155 3825 10154 3825 10167 BIELINSKI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 649 PM CDT MON MAY 14 2007 KSZ043-150030- SCOTT- 649 PM CDT MON MAY 14 2007 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWEST SCOTT COUNTY... AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF SCOTT STATE LAKE...MOVING NORTHEAST AT 10 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3869 10112 3858 10111 3869 10087 3869 10097 BIELINSKI
The Goodland radar (KGLD), 92 km away, was scanning. The volume nearest the first event began at 23:51 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37532, 37533.